MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420186
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkjr surgery had been performed on (b)(6) 2012, the patient x-ray showed that the gns ii cmt tib size 5 right is worn.When the gns ii cmt tib size 5 right was removed, there was no cement on the back of the implant, indicating that the product failed and had the cement/implant interface.The adverse event was addressed with a revision surgery on (b)(6) 2021.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure of the cement/implant interface was confirmed.The clinical/medical investigation concluded that, the surgical technique advises to ¿apply cement on the proximal tibia and/or the implant and seat the tibial implant with the tibial impactor.¿ the information and imaging provided appear to support the failure of the cement/implant interface; however, the root cause of the reported event could not be fully assessed without the operative reports and return of the explanted components.It is unknown if the type of bone cement applied could have contributed to the reported event, but the failure is more than likely related to the cement and not to the device itself.The assessed patient impact was the reported failure at the cement/implant interface and subsequent revision tka.Further patient impact could not be assessed based on the information provided.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to patient condition, lifetime of device, surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12386522
Report Number1020279-2021-06589
Device Sequence Number14354942
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number12ET18476
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;